Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Past menopause
    avatar
    sweetmeet posted:
    I had a complete hysterectomy 22 years ago and was put on the highest dose of Premarin at that time. I just recently stopped taking thePremarin. Other than the "wonderful" hot flashes/sweats" and sleeplessness, are there other withdrawal symptoms that I may expect to feel?
    Reply
     
    avatar
    Anon_6061 responded:
    Estrogen deficiency can cause many other symptoms and health problems as shown by studies as well as many women's experiences. The emotional and mental effects of the loss of estrogen were worse than the physical ones for me. I haven't gone off estrogen but after my (unwarranted) complete hysterectomy before I was given adequate estrogen replacement, I quickly spiraled into a suicidal depression with anxiety. I also couldn't concentrate or remember anything (thought I was getting Alzheimer's) and everything was overwhelming. Sleep was also very fragmented but hot flashes were mild.

    These symptoms are quite a bit better but I'm still not even close to my old self. And I'm just as distraught about the changes to my body (inside and out) but I guess there's no pill for that! At least I haven't had the typical weight gain.

    Since the ovaries have been shown to produce hormones into a woman's 80's, I plan to take estrogen indefinitely.

    Did you at least gradually taper off versus going cold turkey?


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website